Alert archive / New York / Frost Advisories in 2008

Frost Advisory 13, NWS Binghamton, NY

October 7, 2008Cayuga County, Onondaga County, Seneca County, New York

NWS Binghamton, NY issued this frost advisory at Oct 7, 2008, 2:55 PM EDT for Cayuga County, Onondaga County, Seneca County, New York. It took effect at Oct 8, 2008, 2:00 AM EDT. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Oct 7, 2008, 2:55 PM EDT (18:55 UTC)
In effect from
Oct 8, 2008, 2:00 AM EDT
Expired
Oct 8, 2008, 8:00 AM EDT
In force
6 hr
Issued by
NWS Binghamton, NY

Counties Cayuga County, NY, Onondaga County, NY, Seneca County, NY

The radar

The Binghamton radar (KBGM), 93 km from the middle of the area, began a volume at 19:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Buffalo Intl Airport, NY (KBUF), launched 12:00Z, 6.9 hours before the alert went out and 177 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Buffalo Intl Airport, NY at 12:00Z on 2008-10-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Buffalo Intl Airport, NY at 12:00Z on 2008-10-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 16 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1320 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
16 m²/s²
0-3 km storm-relative helicity
36 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS71 KBGM 071855
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
255 PM EDT TUE OCT 7 2008


NYZ016>018-080300-
/O.NEW.KBGM.FR.Y.0013.081008T0600Z-081008T1200Z/
SENECA-SOUTHERN CAYUGA-ONONDAGA-
255 PM EDT TUE OCT 7 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY. 

TEMPERATURES TONIGHT WILL ONCE AGAIN DROP INTO THE MID 30S...WITH
AREAS OF FROST DEVELOPING AFTER 2 AM.

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP AND CAUSE DAMAGE TO SENSITIVE PLANTS AND CROPS. THOSE
WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA
SHOULD HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

$$
3 follow-up statements
000 
WWUS71 KBGM 080053
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
853 PM EDT TUE OCT 7 2008

NYZ016>018-081200-
/O.CON.KBGM.FR.Y.0013.081008T0600Z-081008T1200Z/
SENECA-SOUTHERN CAYUGA-ONONDAGA-
853 PM EDT TUE OCT 7 2008

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 8 AM EDT
WEDNESDAY. 

TEMPERATURES TONIGHT WILL ONCE AGAIN DROP INTO THE MID 30S...WITH
AREAS OF FROST DEVELOPING AFTER MIDNIGHT.

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP AND CAUSE DAMAGE TO SENSITIVE PLANTS AND CROPS. THOSE
WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA
SHOULD HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

$$
000 
WWUS71 KBGM 080605
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
205 AM EDT WED OCT 8 2008

NYZ016>018-081200-
/O.CON.KBGM.FR.Y.0013.000000T0000Z-081008T1200Z/
SENECA-SOUTHERN CAYUGA-ONONDAGA-
205 AM EDT WED OCT 8 2008

...FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 8 AM EDT THIS MORNING. 

TEMPERATURES WILL BOTTOM OUT BETWEEN 33 AND 37 DEGREES THIS
MORNING FROM THE FINGER LAKES INTO ONONDAGA COUNTY. FROST IS
EXPECTED ACROSS MUCH OF THE REGION.

A FROST ADVISORY IS ISSUED WHEN WIDESPREAD FROST IS EXPECTED TO
DEVELOP AND CAUSE DAMAGE TO SENSITIVE PLANTS AND CROPS. THOSE
WITH AGRICULTURAL OR GARDENING INTERESTS IN THE ADVISORY AREA
SHOULD HARVEST OR PROTECT TENDER VEGETATION. POTTED PLANTS
NORMALLY LEFT OUTDOORS SHOULD BE COVERED OR BROUGHT INSIDE.

$$


PADAVONA
000 
WWUS71 KBGM 081225
NPWBGM

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE BINGHAMTON NY
825 AM EDT WED OCT 8 2008

NYZ016>018-081330-
/O.EXP.KBGM.FR.Y.0013.000000T0000Z-081008T1200Z/
SENECA-SOUTHERN CAYUGA-ONONDAGA-
825 AM EDT WED OCT 8 2008

...FROST ADVISORY EXPIRED AT 8 AM...

THE FROST ADVISORY IS NO LONGER IN EFFECT FOR SENECA...SOUTHERN
CAYUGA AND ONONDAGA COUNTIES. 

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Binghamton, NY wrote its last area forecast discussion before this frost advisory went out at Oct 7, 2:16 PM EDT, 39 minutes earlier.

Area forecast discussion, Oct 7, 2:16 PM EDT, 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
216 PM EDT TUE OCT 7 2008

.SYNOPSIS...
HIGH PRESSURE...CENTERED OVER NEW YORK STATE THIS EVENING...WILL
DRIFT EAST TO A POSITION OFF THE NEW ENGLAND COAST TOMORROW. A
FRONTAL SYSTEM WILL BRING INCREASING CLOUDS ON WEDNESDAY...AND THE
LIKELIHOOD OF SHOWERS ON WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD
INTO NEW YORK AND PENNSYLVANIA BEHIND THIS FRONT...WITH IMPROVING
CONDITIONS ON THURSDAY...AND FAIR WEATHER ON FRIDAY. FAIR AND MILD
WEATHER IS FORECAST TO CONTINUE THROUGH THE WEEKEND.

&&

.NEAR TERM /THROUGH TONIGHT/...
HIGH PRES CNTRD OVER THE FCST AREA WILL DRIFT SLOWLY EWD TNGT. LOW
LVL WAA COMMENCES ABV THE SFC-BASED NOCTURNAL INVERSION
TNGT..SUGGESTING DECENT VLY/HILLTOP TEMP DIFFS...HINTED AT THE MOS
DATA. DOES NOT LOOK QUITE AS COLD TNGT AS LAST NGT...AND WELL SEE
SOME THIN CI GETTING INTO WRN ZONES BY LATE EVNG. GROWING SEASON HAS
ENDED OVER MOST OF THE FSCT AREA W/XCPTN OF ONON/CAY/SENECA. WILL
ISSUE FROST ADVISORY THERE...NO HEADLINES ELSEWHERE BUT WILL STILL
MENTION FROST IN THE ZONES/GRIDS.

&&

.SHORT TERM /WEDNESDAY THROUGH FRIDAY/...
THICKENING MID/HI CLDS WILL OVERSPREAD CNTRL NY AND NE PA ON
WED...WITH PROFILES SUGGESTING A 12K-20K FT OVC BY 00Z. -SHRA SHUD
HOLD OFF TIL AFTER 00Z BUT COULD SEE SOME APRCH STEUBEN/YATES LATE
IN THE DAY. DECENT S/WV WITH ENUF DYNAMIC SUPPORT FOR LIKELY POPS
ACRS UPSTATE NY...AND CHC NE PA. FNTL SYSTEM SHUD BE DEPARTING SE
ZONES THU MRNG WITH PSBLTY OF A FEW LINGERING -SHRA...THEN DCRSNG
CLDS FOR THE AFTN. FRIDAY LOOKING LIKE A REAL BEAUTY WITH MOSTLY
SUNNY SKIES AND MILD TEMPS AS HIGH PRES OVER THE LOWER LAKES AND
OH VLY BUILDS INTO THE RGN.

&&

.LONG TERM /FRIDAY NIGHT THROUGH MONDAY/...
MED RANGE MODELS COMING AROUND IN BETTER AGREEMENT...ESPLY THE 12Z
GFS WHICH HAS NOW BUILT THE ERN RIDGE IN RESPONSE TO DEEP
INTERMOUNTAIN WEST TROF. THIS SUPPRESSES THE FILLING UPR LOW OVER
THE SOUTHEASTERN STATES THROUGH THE WEEKEND...WHICH IS SOMETHING THE
ECMWF HAS CALLED ON NOW FOR SEVERAL RUNS. WILL UTILIZE THE ALL
ENCOMPASSING HPC FCST AS A BASE FOR THE EXTENDED...ALTHOUGH WILL
BOOST MAX TEMPS A BIT HIGHER THAN GUIDANCE AS GFS/EC 925-850 MB
TEMPS WOULD SUPPORT LOWER 70S SAT-SUN. A WEAK BACKDOOR COLD FRONT
MAY BRING SLGHT CHC SHOWERS SUN NITE-MONDAY...WITH FAIR WX AGAIN
TUESDAY.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
THROUGH 18Z WEDNESDAY...FOR MOST OF THE TERMINALS VFR WITH NO SIG WX
IS EXPECTED THROUGH THE ENTIRE PERIOD WITH A CIRRUS CIG SPREADING
OVER THE REGION 12Z-18Z. KELM STANDS TO EXPERIENCE ANOTHER LATE
NIGHT/EARLY MORNING OF VLIFR FOG/CIG FROM ABOUT 09Z-1430Z. WILL ALSO
HAVE TO MONITOR FOR POTNL LIFR FOG/CIGS LIFTING OUT OF THE MOHAWK
VALLEY AT KRME...WHICH HAPPENED THIS MORNING. THINK THIS IS A LOWER
PROB THAN TODAY THOUGH...AS THERE SHOULD BE A 5-7 KT SELY WIND
DEVELOPING.

WINDS BECOMING LIGHT DRAINAGE FLOWS TONIGHT...THEN DEVELOPING INTO A
S-SELY WIND AT 5-10 KTS.

OUTLOOK /WEDNESDAY NIGHT THROUGH SUNDAY/...

WEDS NITE...VFR/MVFR. CHC SHRA.
THURS-SUN...VFR.

&&

.BGM WATCHES/WARNINGS/ADVISORIES...
PA...NONE.
NY...FROST ADVISORY NYZ016>018 FROM 2 AM TIL 8 AM.

&&

SYNOPSIS...
NEAR TERM...
SHORT TERM...
LONG TERM...JAB
AVIATION...JAB
Hazardous weather outlook, Oct 7, 2:52 PM EDT, 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BINGHAMTON NY
252 PM EDT TUE OCT 7 2008

NYZ016>018-081900-
SENECA-SOUTHERN CAYUGA-ONONDAGA-
252 PM EDT TUE OCT 7 2008

...FROST ADVISORY IN EFFECT FROM 2 AM TO 8 AM EDT WEDNESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NYZ009-015-022>025-036-037-044>046-055>057-062-PAZ038>040-043-044-
047-048-072-081900-
NORTHERN ONEIDA-YATES-STEUBEN-SCHUYLER-CHEMUNG-TOMPKINS-MADISON-
SOUTHERN ONEIDA-CORTLAND-CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-
SULLIVAN-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-
LUZERNE-PIKE-SOUTHERN WAYNE-
252 PM EDT TUE OCT 7 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW
YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in New York, 2008Every frost advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.